Flood, Crawford
- When
- June 15, 12:15 AM EST to 6:00 AM EST
- Where
- Crawford forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
More locally heavy rain fell on Wyandot, Crawford, Richland and Morrow Counties during the early morning hours of June 15th. Widespread lowland flooding continued in all four counties.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
More locally heavy rain fell on Wyandot, Crawford, Richland and Morrow Counties during the early morning hours of June 15th. Widespread lowland flooding continued in all four counties. Several small streams and creeks left their banks forcing the closure of some roads. Many homes experienced basement or nuisance flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 14, 6:21 PM EST, 5 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 721 PM EDT MON JUN 14 2004 .DISCUSSION... WL UPDATE ZONES AS SOON AS LINE OF SVR STRM EXITS NW PA COS TO REMOVE ALL REMAINING HEADLINES. BAND OF CONVECTION HAS TAKEN MOST OF THE INSTABILITY OUT OF THE AMS. SUPPRISINGLY THE 18Z MESOETA RUN SHOWED A PATCH OF CONVECTION DVLPG IN N CNTRL OH STARTING CLOSE TO 03Z. AMS HAS DESTABILIZED ENUF OVR NRN IN FOR GUD CU TO REDVLP. WL TAKE CAUTIOUS APCH AND LV CHC FOR SHRA/TSRA IN THE FCST OVERNITE. WNDS FIELDS DIMINISH WITH SLACKENING GRADIENT AND DIURNAL EFFECTS. TEMPS LEFT AS IS. .PREV DISCUSSION... BOW ECHO IS RACING RAPIDLY EAST ACROSS THE AREA THIS AFTERNOON. LINE IS INTENSIFYING AND INCREASING IN AREAL COVERAGE WITH TIME. UNSTABLE ATMOSPHERE AHEAD OF THE BOW ECHO WILL SUSTAIN ACTIVITY AS IT MOVES EAST ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS WITH POTENTIAL FOR LARGE HAIL. RAINFALL AMOUNTS APPEAR TO BE AROUND ONE INCH WITH THE LINE WHICH HELPS WITH FLOODING POTENTIAL ACROSS THE AREA. AFTER LINE MOVES THROUGH THE AREA THIS EVENING...WILL KEEP MENTION OF A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME WESTERN PORTIONS OF THE AREA AND CHANCE POPS IN THE EAST. WEAK SHORTWAVE MOVES EAST OF THE AREA WITH THE BOW ECHO FOLLOWED BY ANOTHER SHORTWAVE TROUGH MOVING EAST ACROSS THE AREA OVERNIGHT TONIGHT. NVA BEGINS TO BUILD INTO THE AREA AFTER MIDNIGHT TO BEGIN SETTING UP A PATTERN OF DRY WEATHER FOR TUESDAY THROUGH AT LEAST WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD ACROSS THE AREA TUESDAY AND SHIFT EAST BY TUESDAY NIGHT. AIR MASS WILL REMAIN QUITE WARM ON TUESDAY WITH LOWS TONIGHT AND TUESDAY NIGHT IN THE 60S AND HIGHS ON TUESDAY IN THE MIDDLE LOWER TO MIDDLE 80S. ANOTHER TROUGH WILL APPROACH THE FORECAST AREA WEDNESDAY AND WILL BRING A SHOT OF SHOWERS AND THUNDERSTORMS TO THE AREA ONCE AGAIN. UPPER LEVEL VORT MAX WILL LIFT NORTH INTO THE FORECAST AREA WEDNESDAY NIGHT BRINGING THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. WARM FRONT WILL LIFT NORTH ACROSS THE FORECAST AREA WEDNESDAY AFTERNOON WHERE IT WILL BECOME NEARLY STATIONARY OVER LAKE ERIE WHILE A WEAK WAVE OF LOW PRESSURE MOVES NORTHEAST ALONG THE BOUNDARY THURSDAY. AFTER WAVE MOVES EAST OF THE AREA...THE WHOLE PACKAGE SHIFTS SOUTH OF THE FORECAST AREA THURSDAY NIGHT SETTING UP FOR A DRY DAY ON FRIDAY. WILL ALSO KEEP SATURDAY DRY FOR NOW AS NEXT STORM SYSTEM TRACKS TOWARD THE FORECAST AREA. PRECIPITATION MAY HOLD OFF UNTIL SATURDAY EVENING. SYSTEM WILL MOVE FAIRLY FAST THROUGH THE AREA BUT WILL CARRY A CHANCE INTO SUNDAY FOR MORE SHOWERS AND THUNDERSTORMS. CONSENSUS IS THAT UPPER LEVEL SYSTEM WILL STAY FAR ENOUGH NORTH IN CANADA THAT WE CAN LEAVE MONDAY DRY FOR NOW. EXPECTING A BIT OF A COOL DOWN AS BROAD UPPER LEVEL TROUGH SETS UP NORTH OF THE FORECAST AREA BUT ZONAL FLOW WILL DOMINATE THE FORECAST AREA PUMPING COOL AIR MASS INTO THE AREA. HIGHS WILL BE IN THE LOWER 70S WITH A WARMING TREND INTO THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 718 AM EDT MON JUN 14 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141417- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 718 AM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT. MOIST AND UNSTABLE AIR IS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT MOVES INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
719 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 8 NW ALBION 41.97N 80.47W
06/14/2004 ERIE PA LAW ENFORCEMENT
TWO TREES DOWN IN WEST SPRINGFIELD.
&&
FMKSPECIAL WEATHER STATEMENT FOR WATCH #470 NATIONAL WEATHER SERVICE CLEVELAND OH 818 PM EDT MON JUN 14 2004 OHC005-007-035-055-075-083-085-093-099-103-117-133-139-151-153-155- 169-PAC039-049-150048- THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUDERSTORM WATCH #470 THAT WAS IN EFFECT FOR THE FOLLOWING COUNTIES. IN OHIO THIS WATCH INCLUDES 17 COUNTIES... IN NORTH CENTRAL OHIO: ASHLAND KNOX LORAIN MORROW RICHLAND IN NORTHEAST OHIO: ASHTABULA CUYAHOGA GEAUGA HOLMES LAKE MAHONING MEDINA PORTAGE STARK SUMMIT TRUMBULL WAYNE IN PENNSYLVANIA THIS WATCH INCLUDES 2 COUNTIES... IN NORTHWEST PENNSYLVANIA: CRAWFORD ERIE THIS INCLUDES THE CITIES OF AKRON...ASHLAND...ASHTABULA...CANTON... CHARDON...CLEVELAND...ELYRIA...ERIE...JEFFERSON...LORAIN... MANSFIELD...MEADVILLE...MEDINA...MILLERSBURG...MOUNT GILEAD...MOUNT VERNON...PAINESVILLE...RAVENNA...WARREN...WOOSTER AND YOUNGSTOWN.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
951 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG E MEADVILLE 41.65N 80.15W
06/14/2004 CRAWFORD PA LAW ENFORCEMENT
NUMEROUS TREES DOWN SOME ON HOUSES
0645 PM TSTM WND DMG ALLIANCE 40.91N 81.12W
06/14/2004 STARK OH LAW ENFORCEMENT
TREES DOWN
0610 PM TSTM WND DMG MOUNT VERNON 40.39N 82.48W
06/14/2004 KNOX OH LAW ENFORCEMENT
SEVERAL TREES DOWN EAST AND SOUTH PARTS OF COUNTY
0610 PM TSTM WND DMG RAVENNA 41.16N 81.24W
06/14/2004 PORTAGE OH LAW ENFORCEMENT
NUMEROUS TREES DOWN
0600 PM TSTM WND DMG MADISON 41.77N 81.05W
06/14/2004 LAKE OH LAW ENFORCEMENT
SEVERAL TREES DOWN
0540 PM TSTM WND DMG CLEVELAND 41.48N 81.68W
06/14/2004 CUYAHOGA OH COUNTY OFFICIAL
SCATTERED TREES AND POWER LINES DOWN COUNTY WIDE
0520 PM TSTM WND DMG ASHLAND 40.87N 82.32W
06/14/2004 ASHLAND OH LAW ENFORCEMENT
A FEW TREES DOWN
0518 PM TSTM WND DMG MANSFIELD 40.76N 82.53W
06/14/2004 RICHLAND OH LAW ENFORCEMENT
COUPLE TREES DOWN ACROSS COUNTY
0510 PM TSTM WND DMG CALEDONIA 40.64N 82.97W
06/14/2004 MARION OH LAW ENFORCEMENT
A FEW LARGE LIMBS AND 1 TREE DOWN
0455 PM TSTM WND DMG NORWALK 41.24N 82.61W
06/14/2004 HURON OH LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE
0440 PM TSTM WND DMG CASTALIA 41.40N 82.81W
06/14/2004 ERIE OH LAW ENFORCEMENT
1TREE DOWN AND SOME LARGE LIMBS DOWN
0430 PM TSTM WND DMG W UPPER SANDUSKY 40.83N 83.28W
06/14/2004 WYANDOT OH LAW ENFORCEMENT
1 TREE DOWN, A FEW TREE LIMBS DOWN
0430 PM TSTM WND DMG BUCYRUS 40.80N 82.97W
06/14/2004 CRAWFORD OH LAW ENFORCEMENT
1 LARGE TREE DOWN, 1 LARGE LIMB DOWN
0415 PM TSTM WND DMG MARBLEHEAD 41.53N 82.72W
06/14/2004 OTTAWA OH LAW ENFORCEMENT
TREES DOWN
&&The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408175, 5408176, 5408177, 5408178.